My mother is 86 yrs old... I just found out she is taking all three of these medications in addition to Coumadin, Lexapro and blood pressure medication... she is in the early stages of Dementia... I am concerned about so much antihistimines every day.
27 Jan 2010
You need to make an appointment with you and her doctor. She is living on the edge.Even if there is no contradiction she is over loaded and probably toxic. She will deny it, but tell her it is to humor you and you love her so much. My mom was toxic from medication overload and she did not even know she had cancer and it was eating through her skin. She died in,less than 1 year later. I found this out and it was just too late to save her.
Because of HIPPA you can not talk to her doctor without her permission. Even if it is your mom. That is why I said go with her to the doctor. Make an appointment immediately. If they said it will be a month off, put you and your mom on a speaker phone call with the doctor. That way you have her permission.
I give you a big hug for what you are doing for your mom.
27 Jan 2010
Definitely talk to your mom's doctor about this. Combining too many medications for the same symptoms can always be risky. Although these three have different active ingredients, they still may negatively interact with each other or with the other meds she is taking. I highly recommend using the Interactions Checker on this site for a quick reference (NOT as an ONLY reference). Use the exact names of all the meds she is on so that the results are as accurate as possible. But still, I would definitely talk to the Doctor/s who prescribed the meds she's on. They'll always have the logical answer.
God bless your search.
27 Jan 2010
no dude that is not safe ,they all have antihistimines in them which could mess with her blood pressur,if she needs to take allergy medicines pick one allegra or claritan and then she can take benadllas needed somebody needs to be there to whatch over her cause if she is old and has dementia theres no telling what she might take on accident she could overdose
29 Apr 2010
There is way to many antihistimines in that bunch that is dangerous for high blood pressure and dementia. Get hold of your moms doctor ASAP. My blood pressure went through the roof on just one never mind three. Put ALL meds in a bag, get an appointment and talk about this hazard. They are also not good if she is on Coumadin. I am on Coumadin for life and have been told to take it easy on to many drugs whether over the counter or prescription please talk to her doctor if the doctor is unresponsive to you talk to someone else keep your mom safe you only get one mom.
16 Jan 2011
my mom is 93 and I live at home since I am disabled and my father passed that scares me you need to take her to her doctor and present him the facts and see what his reply is, I would!!! she needs to be guided safely through this I only pray I have been of some help and encouragement I want the very best for you both
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Would there be any bad drug reactions. Are they safe to take together
1 answer • 15 Dec 2010
i devolope this cold and sore throut and i decided it to by theraflu but im taking a blood thinner called cumadin generic and now im worrie is it ok ...
2 answers • 4 Jan 2011
My sister has severe acid reflux and bad allergies. She takes the above medication. The Diovan is because Claritin-D raises her blood pressure-but ...
1 answer • 26 Apr 2011
I had traces of blood in my semen before starting coumadin therapy for blood clots. Would it be safe
... to engage in sexual activity now that I'm taking 15 mg of coumadin daily? Would it increase bleeding after ejaculation?
1 answer • 16 Jan 2012
Benadryl Allergy & Cold - I took two benadryl pills. I got very sleepy a little later then all of a?
... sudden when i layed down i feel a jerky feeling all over my body. W caused this and what can i do for this symptom?
4 answers • 26 Jun 2014